Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 110, NWS Albuquerque, NM

June 17, 2007Harding County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 17, 2007, 7:42 PM MDT for Harding County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2007, 7:42 PM MDT (01:42 UTC)
Expired
Jun 17, 2007, 8:31 PM MDT
In force
49 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Harding County, NM

The radar

The Cannon AFB radar (KFDX), 96 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
2034 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 180143
SVRABQ
NMC021-180245-
/O.NEW.KABQ.SV.W.0110.070618T0142Z-070618T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
742 PM MDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 845 PM MDT

* AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  SOUTH CENTRAL HARDING COUNTY...OR ABOUT 21 MILES SOUTHEAST OF
  MOSQUERO...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN HARDING COUNTY INCLUDING HIGHWAY 39...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.

LAT...LON 3555 10337 3542 10337 3540 10339 3540 10362
      3543 10362 3543 10371 3558 10381 3567 10365

$$

DPORTER
2 follow-up statements
000 
WWUS55 KABQ 180201
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
801 PM MDT SUN JUN 17 2007

NMC021-180245-
/O.CON.KABQ.SV.W.0110.000000T0000Z-070618T0245Z/
HARDING-
801 PM MDT SUN JUN 17 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARDING COUNTY UNTIL 845 PM MDT...

AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED OVER SOUTHEASTERN HARDING COUNTY...OR ABOUT 25 MILES
NORTHEAST OF TUCUMCARI...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN HARDING COUNTY INCLUDING HIGHWAY 39...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3558 10337 3542 10337 3540 10339 3540 10362
      3543 10362 3543 10371 3548 10374 3566 10352

$$

DPORTER
000 
WWUS55 KABQ 180231
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
832 PM MDT SUN JUN 17 2007

NMC021-180242-
/O.CAN.KABQ.SV.W.0110.000000T0000Z-070618T0245Z/
HARDING-
832 PM MDT SUN JUN 17 2007

...SEVERE THUNDERSTORM WARNING CANCELLED FOR SOUTHEASTERN HARDING
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THEREFORE THE WARNING HAS
BEEN CANCELLED.

LAT...LON 3558 10337 3542 10337 3540 10339 3540 10362
      3543 10362 3543 10371 3548 10374 3566 10352

$$

DPORTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:29 PM MDT, 5 hours 13 minutes earlier.

Area forecast discussion, Jun 17, 2:29 PM MDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
229 PM MDT SUN JUN 17 2007

.DISCUSSION...
IT APPEARS THAT THE DRIER AIR ADVECTING IN FROM ARIZONA HAS WON OUT
AS CUMULUS ACTIVITY IS QUITE A BIT LESS VERSUS YESTERDAY AT THIS
TIME. SAME TREND FOR LIGHTNING ACTIVITY WITH MOST PRONOUNCED ACROSS
THE EAST SLOPES OF THE SANGRES AND SACRAMENTO MOUNTAINS. ADJUSTED
POP AND WX FIELD ACCORDINGLY FOR TONIGHT. LEFT SOME TOKEN DRIER
STORMS ACROSS THE GILA COUNTRY AND PORTIONS OF SOCORRO COUNTY PER
LATEST VISIBLE IMAGERY. LOOK FOR MOST OF THE ACTIVITY TO DIE DOWN
FAIRLY EARLY. DID LEAVE SOME CHICKEN 10 POPS FOR THE EASTERN PLAINS
AFTER MIDNIGHT TONIGHT JUST IN CASE THERE WERE SOME RESIDUAL
OUTFLOWS WHICH COULD INTERSECT AND CREATE SHORT LIVED CELLS.
BREEZINESS WILL ALSO ABATE DURING THE EARLY TO MID EVENING HOURS AS
THE SUN GOES DOWN.

UPPER RIDGE WILL BE THE MAIN PLAYER THE NEXT FEW DAYS WITH SOME
BACK DOOR FRONTAL SURGES TRYING TO UNDERCUT IT. STILL LOOKS LIKE MOST
OF THE HIGHER LEVEL MOISTURE WILL ENTER INTO THE PICTURE ACROSS THE
WEST TUESDAY AND WEDNESDAY. DID HOWEVER KEEP SLIGHT CHANCES FOR THE
GILA COUNTRY MONDAY AFTERNOON AND EVENING JUST IN CASE THE MOISTURE
GETS INTO CWFA QUICKER THAN ANTICIPATED. MAINLY HIGH BASED SHOWERS
WHICH COULD ALSO CREATE SOME LOCALIZED FIRE WEATHER CONCERNS DUE TO
ASSOCIATED OUTFLOWS. DRY LINE ALSO EXPECTED TO SLOSH BACK AND FORTH
FAVORING THE EASTERN PLAINS AND PORTIONS THE EAST SLOPES OF THE
SANGRES. THIS COULD INITIATE A FEW THUNDERSTORM COMPLEXES OFF THE
EAST SLOPES OF THE FRONT RANGE AND PROVIDE AN ADDED BOOST TO THE
BACK DOOR FRONTAL SURGES DUE TO OUTFLOW CONSIDERATIONS. THUS A
WILDCARD IN THUNDERSTORM FORECASTING FOR THE EARLIER HALF OF THIS
COMING WEEK. CONDITIONS COULD GET A TAD DRIER TOWARDS THE END OF THE
WEEK INTO THE WEEKEND AS ANOTHER UPPER LEVEL TROUGH IS DEPICTED TO
ENTER THE GREAT BASIN AND SQUASH THE UPPER RIDGE ACCORDINGLY. NOT SO
UNCOMMON FOR THIS TIME OF THE YEAR.

THE OTHER WEATHER NEWS WILL BE NORMAL TO ABOVE NORMAL TEMPERATURES
THROUGH MOST OF THE WEEK. DIDNT MAKE A WHOLE LOT OF CHANGES TO
INHERITED FORECAST PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  60  95  58  96 /   0   0   0   5
GALLUP..........................  50  91  49  90 /   0   0   0   5
GRANTS..........................  54  91  54  90 /   0   0   0   5
GLENWOOD........................  65 100  65  99 /   0   5   5   5
CHAMA...........................  40  84  39  85 /   0   0   0   5
LOS ALAMOS......................  61  88  61  89 /   0   0   0   5
RED RIVER.......................  34  82  34  83 /  10  10  10  10
TAOS............................  45  90  45  91 /   0   5   5  10
SANTA FE........................  54  91  54  92 /   0   0   0   5
SANTA FE AIRPORT................  56  92  56  93 /   0   0   0   5
ESPANOLA........................  59  95  58  96 /   0   0   0   5
ALBUQUERQUE HEIGHTS.............  65  92  64  93 /   0   0   0   5
ALBUQUERQUE VALLEY..............  63  95  62  96 /   0   0   0   5
ALBUQUERQUE FOOTHILLS...........  60  91  59  92 /   0   0   0   5
ALBUQUERQUE WEST MESA...........  62  94  60  95 /   0   0   0   5
SOCORRO.........................  64  95  63  96 /   0   0   0   5
SANDIA PARK/CEDAR CREST.........  55  83  55  84 /   0   0   0  10
MORIARTY/ESTANCIA...............  50  85  50  86 /   0   0   0   5
CARRIZOZO.......................  56  92  56  93 /   0   0   0   5
RUIDOSO.........................  49  80  49  81 /  10   0   0  10
RATON...........................  54  89  54  90 /  10  10  10  20
LAS VEGAS.......................  55  89  55  90 /   0  10  10   5
ROY.............................  55  85  55  86 /  10  10  10  10
CLAYTON.........................  59  87  59  88 /  10   5  10  10
SANTA ROSA......................  63  92  63  93 /  10   5  10   5
TUCUMCARI.......................  65  94  65  95 /  10   5  10  10
FORT SUMNER.....................  62  90  62  91 /  10   5  10   5
CLOVIS..........................  62  94  62  95 /  10   5  10   5
PORTALES........................  63  95  63  96 /  10   5  10   5
ROSWELL.........................  65 100  65 101 /  10   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

50
Hazardous weather outlook, Jun 17, 5:55 AM MDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MDT SUN JUN 17 2007

NMZ001>021-026-181200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
555 AM MDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING OVER NORTHEAST NEW
MEXICO MAY APPROACH SEVERE LIMITS. HAIL TO ONE HALF INCH...WIND
GUSTS TO 50 MPH AND TORRENTIAL RAIN PRODUCING MINOR FLOODING ARE
ALL POSSIBLE BETWEEN 4 PM AND MIDNIGHT. THE AREA OF CONCERN COVERS
EASTERN COLFAX...MORA AND SAN MIGUEL COUNTIES...AND ALL OF UNION...
HARDING AND QUAY COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

In the hours before

Special weather statement, Jun 17, 4:29 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
429 PM MDT SUN JUN 17 2007

NMZ005-172300-
NORTHEAST HIGHLANDS-
429 PM MDT SUN JUN 17 2007

...STRONG THUNDERSTORM MOVING OVER NORTHERN COLFAX COUNTY...

AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 19 MILES SOUTHWEST OF COKEDALE.
MOVEMENT WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL
COLFAX COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jun 17, 4:29 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT...RETRANSMITTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
429 PM MDT SUN JUN 17 2007

NMZ005-172300-
NORTHEAST HIGHLANDS-
429 PM MDT SUN JUN 17 2007

...STRONG THUNDERSTORM MOVING OVER NORTHERN COLFAX COUNTY...

AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 19 MILES SOUTHWEST OF COKEDALE.
MOVEMENT WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL
COLFAX COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Local storm report, Jun 17, 4:45 PM MDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
445 PM MDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             2 E LAKE ARTHUR         33.00N 104.33W
06/17/2007  E0.75 INCH       CHAVES             NM   TRAINED SPOTTER

&&

DPORTER
Special weather statement, Jun 17, 5:27 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 PM MDT SUN JUN 17 2007

NMZ005-180000-
NORTHEAST HIGHLANDS-
527 PM MDT SUN JUN 17 2007

...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL MORA COUNTY...

AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTH OF WAGON MOUND.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL MORA
COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jun 17, 6:00 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 PM MDT SUN JUN 17 2007

NMZ006-012-180030-
CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY-
600 PM MDT SUN JUN 17 2007

...STRONG THUNDERSTORM MOVING OVER WEST CENTRAL HARDING COUNTY...

AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES SOUTHWEST OF ROY.
MOVEMENT WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN SAN
MIGUEL COUNTY AND RURAL WEST CENTRAL HARDING COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jun 17, 7:29 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
729 PM MDT SUN JUN 17 2007

NMZ006-012-013-180200-
CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY-QUAY COUNTY-
729 PM MDT SUN JUN 17 2007

...STRONG THUNDERSTORM MOVING OVER SOUTHERN HARDING COUNTY...

AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 17 MILES SOUTHEAST OF MOSQUERO.
MOVEMENT WAS SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE LOGAN.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:07 PM MDTSevere Thunderstorm WarningABQQuay53 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.